Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 3:36 PM CDT for 4 counties in Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 3:36 PM CDT (20:36 UTC)
- Expired
- May 17, 2017, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, IA, Dubuque County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 4:21 PM CDT | HAIL 1 | 1 Sw Dyersville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WUUS53 KDVN 172036
SVRDVN
IAC055-061-105-113-172130-
/O.NEW.KDVN.SV.W.0065.170517T2036Z-170517T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
336 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Western Dubuque County in northeastern Iowa...
Western Jones County in east central Iowa...
Eastern Delaware County in northeastern Iowa...
Eastern Linn County in east central Iowa...
* Until 430 PM CDT
* At 335 PM CDT, a severe thunderstorm was located over Martelle, or
near Anamosa, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anamosa, Mount Vernon, Dyersville, Monticello, Lisbon, Farley,
Springville, Earlville, Hopkinton, Delhi, New Vienna, Colesburg,
Worthington, Holy Cross, Greeley, Martelle, Luxemburg,
Rickardsville, Prairieburg and Delaware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4266 9085 4195 9123 4195 9136 4192 9137
4194 9150 4265 9137 4265 9090 4268 9090
TIME...MOT...LOC 2035Z 193DEG 44KT 4204 9134
HAIL...1.00IN
WIND...60MPH
$$
ERVIN10 follow-up statements
427
WWUS53 KDVN 172042
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
342 PM CDT WED MAY 17 2017
IAC055-061-105-113-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Jones IA-Delaware IA-Linn IA-
342 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN DUBUQUE...NORTHWESTERN JONES...EASTERN DELAWARE AND
NORTHEASTERN LINN COUNTIES...
At 342 PM CDT, a severe thunderstorm was located over Stone City, or
over Anamosa, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Dyersville, Monticello, Farley, Springville, Earlville,
Hopkinton, Delhi, New Vienna, Colesburg, Worthington, Holy Cross,
Greeley, Martelle, Luxemburg, Rickardsville, Prairieburg, Delaware,
Balltown and Bankston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4206 9117 4202 9137 4205 9147 4265 9137
4265 9090 4268 9090 4266 9085
TIME...MOT...LOC 2042Z 193DEG 44KT 4212 9131
HAIL...1.00IN
WIND...60MPH
$$
ERVIN837
WWUS53 KDVN 172046
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
346 PM CDT WED MAY 17 2017
IAC055-061-105-113-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Jones IA-Delaware IA-Linn IA-
346 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN DUBUQUE...NORTHWESTERN JONES...EASTERN DELAWARE AND
NORTHEASTERN LINN COUNTIES...
At 345 PM CDT, a severe thunderstorm was located near Stone City, or
near Anamosa, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Dyersville, Monticello, Farley, Springville, Earlville,
Hopkinton, Delhi, New Vienna, Colesburg, Worthington, Holy Cross,
Greeley, Luxemburg, Rickardsville, Prairieburg, Delaware, Balltown,
Bankston and Stone City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4210 9120 4206 9136 4205 9147 4265 9137
4265 9090 4268 9090 4266 9085
TIME...MOT...LOC 2045Z 189DEG 44KT 4217 9132
HAIL...1.00IN
WIND...60MPH
$$
ERVIN231
WWUS53 KDVN 172055
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
355 PM CDT WED MAY 17 2017
IAC055-061-105-113-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Jones IA-Delaware IA-Linn IA-
355 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN DUBUQUE...NORTHWESTERN JONES...EASTERN DELAWARE AND
NORTHEASTERN LINN COUNTIES...
At 354 PM CDT, a severe thunderstorm was located near Hopkinton, or
11 miles north of Anamosa, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, Monticello, Farley, Springville, Earlville, Hopkinton,
Delhi, New Vienna, Colesburg, Worthington, Holy Cross, Greeley,
Luxemburg, Prairieburg, Delaware, Balltown, Bankston, Stone City,
Oneida and Langworthy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4217 9121 4205 9147 4265 9137 4265 9090
4268 9090 4266 9085
TIME...MOT...LOC 2054Z 192DEG 42KT 4227 9129
HAIL...1.00IN
WIND...60MPH
$$
ERVIN368
WWUS53 KDVN 172100
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
400 PM CDT WED MAY 17 2017
IAC055-061-105-113-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Jones IA-Delaware IA-Linn IA-
400 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN DUBUQUE...NORTHWESTERN JONES...EASTERN DELAWARE AND
NORTHEASTERN LINN COUNTIES...
At 400 PM CDT, a severe thunderstorm was located over Hopkinton, or
14 miles north of Anamosa, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, Monticello, Farley, Earlville, Hopkinton, Delhi, New
Vienna, Colesburg, Worthington, Holy Cross, Greeley, Luxemburg,
Prairieburg, Delaware, Balltown, Bankston, Oneida, Bankston Park,
Cottage Hill and New Wine Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4225 9115 4205 9147 4265 9137 4265 9090
4268 9090 4266 9085
TIME...MOT...LOC 2100Z 193DEG 42KT 4231 9127
HAIL...1.00IN
WIND...60MPH
$$
ERVIN534
WWUS53 KDVN 172106
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
406 PM CDT WED MAY 17 2017
IAC055-061-105-113-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Jones IA-Delaware IA-Linn IA-
406 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN DUBUQUE...NORTHWESTERN JONES...EASTERN DELAWARE AND
NORTHEASTERN LINN COUNTIES...
At 406 PM CDT, a severe thunderstorm was located over Hopkinton, or
12 miles southeast of Manchester, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, Monticello, Farley, Earlville, Hopkinton, Delhi, New
Vienna, Colesburg, Worthington, Holy Cross, Greeley, Luxemburg,
Prairieburg, Delaware, Balltown, Bankston, Oneida, Bankston Park,
Cottage Hill and New Wine Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4225 9115 4205 9147 4265 9137 4265 9090
4268 9090 4266 9085
TIME...MOT...LOC 2106Z 192DEG 42KT 4237 9126
HAIL...1.00IN
WIND...60MPH
$$
ERVIN247
WWUS53 KDVN 172110
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
410 PM CDT WED MAY 17 2017
IAC105-113-172120-
/O.CAN.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Jones IA-Linn IA-
410 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JONES AND
NORTHEASTERN LINN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4266 9085 4236 9109 4229 9135 4230 9143
4265 9137 4265 9090 4268 9090
TIME...MOT...LOC 2110Z 191DEG 44KT 4243 9125
$$
IAC055-061-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Delaware IA-
410 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN DUBUQUE AND EASTERN DELAWARE COUNTIES...
At 410 PM CDT, a severe thunderstorm was located near Earlville, or
11 miles east of Manchester, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, Earlville, Hopkinton, Delhi, New Vienna, Colesburg,
Worthington, Holy Cross, Greeley, Luxemburg, Delaware, Balltown,
Oneida, Bankston Park, Cottage Hill, New Wine Park, Waupeton, Twin
Bridges Park, Buck Creek and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Iowa.
LAT...LON 4266 9085 4236 9109 4229 9135 4230 9143
4265 9137 4265 9090 4268 9090
TIME...MOT...LOC 2110Z 191DEG 44KT 4243 9125
HAIL...1.00IN
WIND...60MPH
$$
ERVIN114
WWUS53 KDVN 172115
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
415 PM CDT WED MAY 17 2017
IAC055-061-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Delaware IA-
415 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN DUBUQUE AND EASTERN DELAWARE COUNTIES...
At 415 PM CDT, a severe thunderstorm was located over New Vienna, or
16 miles south of Guttenberg, moving north at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, Earlville, Hopkinton, Delhi, New Vienna, Colesburg,
Worthington, Holy Cross, Greeley, Luxemburg, Delaware, Balltown,
Oneida, Bankston Park, Cottage Hill, New Wine Park, Waupeton, Twin
Bridges Park and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4266 9085 4236 9109 4233 9120 4232 9134
4265 9137 4265 9090 4268 9090
TIME...MOT...LOC 2115Z 202DEG 51KT 4255 9107
HAIL...1.00IN
WIND...60MPH
$$
ERVIN565
WWUS53 KDVN 172118 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
418 PM CDT WED MAY 17 2017
IAC055-061-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Delaware IA-
418 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN DUBUQUE AND EASTERN DELAWARE COUNTIES...
At 418 PM CDT, a severe thunderstorm was located over Luxemburg, or
13 miles south of Guttenberg, moving north at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, Earlville, Hopkinton, Delhi, New Vienna, Colesburg,
Worthington, Holy Cross, Greeley, Luxemburg, Delaware, Balltown,
Oneida, Bankston Park, Cottage Hill, New Wine Park, Waupeton, Twin
Bridges Park and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4266 9085 4236 9109 4233 9120 4232 9134
4265 9137 4265 9090 4268 9090
TIME...MOT...LOC 2118Z 201DEG 52KT 4260 9105
HAIL...1.00IN
WIND...60MPH
$$
ERVIN528
WWUS53 KDVN 172122
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
422 PM CDT WED MAY 17 2017
IAC055-061-172130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Delaware IA-
422 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES...
At 422 PM CDT, a severe thunderstorm was located over Dyersville, or
16 miles east of Manchester, moving north at 75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dyersville, New Vienna, Colesburg, Worthington, Holy Cross,
Luxemburg, Balltown, Waupeton, Petersburg, Bankston Park, Cottage
Hill and New Wine Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4266 9085 4240 9107 4238 9117 4241 9125
4264 9123 4265 9090 4268 9090
TIME...MOT...LOC 2122Z 191DEG 66KT 4248 9113
HAIL...1.00IN
WIND...60MPH
$$
ERVIN545
WWUS53 KDVN 172129
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
429 PM CDT WED MAY 17 2017
IAC055-061-172139-
/O.EXP.KDVN.SV.W.0065.000000T0000Z-170517T2130Z/
Dubuque IA-Delaware IA-
429 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUBUQUE AND
NORTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 430 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4266 9085 4240 9107 4238 9117 4241 9125
4264 9123 4265 9090 4268 9090
TIME...MOT...LOC 2129Z 193DEG 44KT 4255 9111
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 17, 2:24 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 224 PM CDT Wed May 17 2017 .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1241 PM CDT Wed May 17 2017 Brisk southerly sfc winds gusting over 30 KTS along with passing mainly VFR clouds will be the main story this afternoon before the main line of storms is expected to move into the local area from the southwest later this afternoon and evening. An isolated storm to wdly sctrd storms, though, is possible over the area ahead of the main line, thus may keep VCNTY wording although that may be heavy handed if current RADAR trends remain consistent. Have tried to time a 1-2 hour window when a passing line of severe storms will move northeastward through the TAF sites again during late afternoon into early-mid evening. Then VCNTY for a few hours for lingering isolated to sctrd storms behind the main line through mid to late evening, then trend dry from midnight into Thu morning. Sfc winds veering to the west at 10-20 KTS late tonight into Thu morning, with cigs lowering to low VFR to MVFR in the main low pressure storm system's wrap around cloud deck. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Local storm report, May 17, 3:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MARENGO 41.80N 92.07W
05/17/2017 M0.25 INCH IOWA IA EMERGENCY MNGR
&&
GROSSLocal storm report, May 17, 3:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL URBANA 42.22N 91.88W
05/17/2017 M0.50 INCH BENTON IA EMERGENCY MNGR
&&
GROSSSpecial weather statement, May 17, 3:30 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 330 PM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-172330- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 330 PM CDT Wed May 17 2017 ...Strong wind gusts over the next few hours... Southerly non-thunderstorm winds will occasionally gust up to around 45 mph over the next few hours, as an area of strong low pressure moves into western Iowa. Travel may be difficult at times, especially on west-to-east oriented and for high profile vehicles. Loose lawn items are likely to be blown around as well. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:23 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more | 37 min |
| May 17, 8:50 AM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 17, 3:16 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 43 min |
| May 17, 3:38 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 52 min |
| May 17, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 30 min |
| May 17, 3:49 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren, Washington | 41 min |
| May 17, 3:55 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 50 min |
| May 17, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 44 min |
| May 17, 4:40 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 50 min |
| May 17, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 57 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 30 min |
| May 17, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 66 min |
| May 17, 5:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more | 55 min |
| May 17, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 51 min |
| May 17, 6:01 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Lee, Van Buren | 59 min |
| May 17, 6:19 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 41 min |
| May 17, 6:28 PM CDT | Flash Flood Warning | DVN | Johnson, Linn | 3 hr |
| May 17, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more | 59 min |
| May 17, 6:32 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones, Linn | 43 min |
| May 17, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 52 min |
| May 17, 6:48 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.